# SDR 2004FA0000396

- Difficulty date: April 13, 2004
- Submitted: May 12, 2004
- Operation: General aviation
- Aircraft: N312AJ
- Make and model: Piper PA-34-220T
- Aircraft serial: 3449188
- Engine: Cont TSIO360*
- System (JASC): 3340 · Exterior Lighting
- Part: Relay
- Part number: 6041H202
- Condition: Inoperative
- Location: Strobe Light
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING A RAIN STORM FLIGHT PERSONNEL REPORTED TO RAMP 66 MAINTENANCE DEPT THAT AC.  WINGS AND TAIL STROBE LIGHTS CAME ON.  MAINT MECH CHECKED BATTERY SWITCH.  SWITCH WAS TURNED OFF.  DURING TROUBLESHOOT AFT COMPARTMENT FLOORING WAS REMOVED BEHIND PASSENGER SEATS.  WATER WAS STANDING 2 INCHES IN BELLY OF AC.  BATTERY RELAY WAS STANDING IN WATER.  AFTER REMOVING, WATER WAS FOUND INSIDE OF THE RELAY.  RELAY HAD LARGE PITTING HOLE AND SHOWED SIGNS OF ARCING.
